Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 17, NWS Cheyenne, WY

October 15, 2016Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Oct 15, 2016, 1:21 AM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Oct 16, 2016, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 15, 2016, 1:21 AM MDT (07:21 UTC)
In effect from
Oct 16, 2016, 12:00 AM MDT
Expired
Oct 15, 2016, 2:47 PM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS75 KCYS 150721
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
121 AM MDT SAT OCT 15 2016

...HIGH WIND WATCH FOR INTERSTATE 80 CORRIDOR TONIGHT THROUGH
SUNDAY...

.WE WILL CONTINUE TO SEE GUSTY WINDS ALONG THE INTERSTATE 80
CORRIDOR FROM CHEYENNE TO RAWLINS TODAY. WINDS WILL BEGIN TO
INCREASE AGAIN THIS EVENING...INITIALLY BECOMING STRONG OVER THE
I-80 SUMMIT AND OUT BY ARLINGTON TONIGHT. THE LARAMIE VALLEY WILL
SEE WINDS INCREASING AFTER SUNRISE SUNDAY...PERSISTING THROUGH THE
DAY. A MORE WIDESPREAD HIGH WINDS EVENT IS POSSIBLE MONDAY.

WYZ110-160000-
/O.CAN.KCYS.HW.W.0020.000000T0000Z-161015T1300Z/
/O.NEW.KCYS.HW.A.0017.161016T0600Z-161017T0000Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
121 AM MDT SAT OCT 15 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...WINDS MAY BECOME STRONG AGAIN AFTER MIDNIGHT AT
  ARLINGTON...PERSISTING THROUGH THE AFTERNOON HOURS SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  55 TO 65 MPH. 

* IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL
  RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ116-160000-
/O.NEW.KCYS.HW.A.0017.161016T0600Z-161017T0000Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO
121 AM MDT SAT OCT 15 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. 

* TIMING...MIDNIGHT TONIGHT THROUGH 6 PM SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  55 TO 65 MPH.

* IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL
  RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ115-117-160000-
/O.NEW.KCYS.HW.A.0017.161016T1200Z-161017T0000Z/
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BOSLER...LARAMIE...WHITAKER...FEDERAL...
HORSE CREEK
121 AM MDT SAT OCT 15 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

* TIMING...WINDS MAY BECOME STRONG AFTER SUNRISE SUNDAY FROM 6 AM
  TO 6 PM SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  55 TO 65 MPH.

* IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL
  RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
992 
WWUS75 KCYS 152047
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT SAT OCT 15 2016

...VERY WINDY CONDITIONS EXPECTED ON SUNDAY AND MONDAY...

.BREEZY WINDS OCCURRING ALONG THE INTERSTATE 80 CORRIDOR FROM
CHEYENNE TO RAWLINS TODAY WILL BEGIN TO INCREASE THIS
EVENING. WINDS WILL BECOME STRONG INITIALLY OVER THE I-80
SUMMIT...OUT BY ARLINGTON...AND IN NORTHERN PORTIONS OF CARBON
COUNTY TONIGHT. THE LARAMIE VALLEY AND EASTERN FOOTHILLS OF THE
LARAMIE RANGE WILL SEE WINDS INCREASE AFTER SUNRISE SUNDAY. STRONG
WINDS WILL PERSIST THROUGH SUNDAY AND WILL EASE WITH SUNSET. A
MORE WIDESPREAD HIGH WIND EVENT IS POSSIBLE MONDAY...STARTING IN
THE WIND CORRIDOR ALONG AND WEST OF THE LARAMIE RANGE BEFORE
SUNRISE ON MONDAY. 

WYZ110-116-160800-
/O.UPG.KCYS.HW.A.0017.161016T0600Z-161017T0000Z/
/O.NEW.KCYS.HW.W.0021.161016T0600Z-161017T0000Z/
/O.NEW.KCYS.HW.A.0018.161017T0900Z-161018T0100Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD...
PUMPKIN VINE...VEDAUWOO
247 PM MDT SAT OCT 15 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
SUNDAY. ALSO...A HIGH WIND WATCH HAS BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING.

* TIMING...STRONG WINDS ARE LIKELY MIDNIGHT TONIGHT THROUGH 6 PM
  SUNDAY...AND ARE POSSIBLE ONCE AGAIN 3 AM MONDAY THROUGH 7 PM
  MONDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  55 TO 65 MPH. 

* IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ115-117-160800-
/O.UPG.KCYS.HW.A.0017.161016T1200Z-161017T0000Z/
/O.NEW.KCYS.HW.W.0021.161016T1200Z-161017T0000Z/
/O.NEW.KCYS.HW.A.0018.161017T1500Z-161018T0100Z/
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BOSLER...LARAMIE...WHITAKER...FEDERAL...
HORSE CREEK
247 PM MDT SAT OCT 15 2016

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY.
ALSO...A HIGH WIND WATCH HAS BEEN ISSUED. THIS HIGH WIND WATCH IS
IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* TIMING...STRONG WINDS ARE LIKELY AFTER SUNRISE SUNDAY THROUGH 6
  PM SUNDAY. STRONG WINDS ARE POSSIBLE ONCE AGAIN DURING THE DAY
  ON MONDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS
  55 TO 65 MPH.

* IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH 
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY 
  DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-105-160800-
/O.NEW.KCYS.HW.W.0021.161016T0600Z-161017T0000Z/
/O.NEW.KCYS.HW.A.0018.161017T1500Z-161018T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW...
SHIRLEY BASIN
247 PM MDT SAT OCT 15 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
SUNDAY. ALSO...A HIGH WIND WATCH HAS BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* TIMING...STRONG WINDS ARE LIKELY MIDNIGHT TONIGHT THROUGH 6 PM
  SUNDAY...AND ARE POSSIBLE ONCE AGAIN DURING THE DAY ON MONDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  55 TO 60 MPH. 

* IMPACTS...STRONG GUSTY WINDS AROUND 60 MPH ARE POSSIBLE WHICH
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ106-160800-
/O.NEW.KCYS.HW.A.0018.161017T0900Z-161018T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
247 PM MDT SAT OCT 15 2016

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING. 

* TIMING...STRONG WINDS ARE POSSIBLE AS SUNRISE APPROACHES ON
  MONDAY...WITH WINDY CONDITIONS PERSISTING THROUGH MONDAY
  EVENING.

* WINDS...WEST TO NORTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS
  55 TO 60 MPH.

* IMPACTS...STRONG GUSTY WINDS AROUND 60 MPH ARE POSSIBLE WHICH
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ107-109-118-160800-
/O.NEW.KCYS.HW.A.0018.161017T1500Z-161018T0100Z/
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...RAWLINS...
CHEYENNE
247 PM MDT SAT OCT 15 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

* TIMING...WINDS WILL INCREASE AFTER SUNRISE ON MONDAY...POSSIBLY
  BECOMING STRONG DURING THE DAY ON MONDAY.

* WINDS...WEST TO NORTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS
  55 TO 60 MPH.

* IMPACTS...STRONG GUSTY WINDS AROUND 60 MPH ARE POSSIBLE WHICH
  WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING
  FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 14, 11:40 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 14, 11:40 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 PM MDT Fri Oct 14 2016

.UPDATE...
Issued at 725 PM MDT Fri Oct 14 2016

Sent a quick update to cancel the High Wind Warning for western
and northern Carbon county as winds have lowered below 40 MPH and
are expected to stay there through the night. Kept the warning
out for east-central Carbon county including the Arlington area
for the rest of the night since several models do show the llvl
gradient increasing over this area after midnight...so can not
rule out gusts between 50 to 60 MPH due to gap winds.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 401 PM MDT Fri Oct 14 2016

Widespread dry and windy conditions have been observed today over
much of the forecast area, so the Red Flag Warning remains in
effect through early this evening. Regarding the High Wind
Warning, a few sites along the I-80 corridor out near Arlington
have reached or surpassed warning threshold, with a couple others
in central and northern Carbon County quite close in the low to
mid 50mph range. Will leave the warning as is for now, but
wouldn't be surprise to  see locations other than Arlington see
winds come down early. A brief break in the winds is anticipated
for the Arlington area later this evening, but strong winds look
to return around midnight with 700mb winds progged to range 50-55
kts with an inversion just above mountain top. So extended the
Warning for the North Snowy Range Foothills (which includes the
I-80 corridor near Arlington) through early Saturday morning.
Will have to keep an eye on the I-80 Summit as well, but models
do not fully support high winds potential here. It will still be
windy, but thinking gusts will only be in 45-50 mph range.

The shortwave trough causing the strong winds today will quickly
move to the northeast late tonight and tomorrow. The llvl gradient
will weaken as a result, so winds overall will be weaker. In
addition, moisture advection from the west and cooler temps
will keep humidities overall higher in the upper teens to low
20s. Therefore, fire weather concerns will be less than today,
but still elevated. A few rain/snow showers still look possible
over the high mountains and vicinity tomorrow morning with
increasing moisture, but no impacts are expected.

Late Sunday morning and afternoon will likely bring return of
high winds as the next shortwave trough moves over the northern
Rockies. Gradient and wind progs are more favorable for high
winds than with the current system, so will have to contemplate
wind highlights along and west of the Laramie Range over the next
couple forecast cycles.

.LONG TERM...(Sunday night through Friday)
Issued at 401 PM MDT Fri Oct 14 2016

Forecast challenges will focus on high wind potential early in the
period, then precipitation and cooler temperatures mid-week. Leading
edge of 120kt west-southwesterly upper jet moves from northern CA
across NV, UT and into WY Monday. Strong cross barrier flow/mountain
wave sets up late Sunday night through Monday. High winds are
certainly a good bet for the Arlington, Bordeaux and Vedauwoo areas
during this time and headlines will likely be issued as we draw
closer to the event. Monday will be another mild day with highs in
the 60s and 70s east of the Laramie Range and 50s west. Moisture
will spread into southern WY Monday with rain showers developing
along and west of the Laramie Range through the afternoon. A Pacific
cold front is progged to move through the CWA Monday night with
relaxing pressure gradient and diminishing winds. Mountain showers
will end Monday night with the departure of one shortwave trough.
Per the ECMWF, a deeper shortwave trough will track east across
WY/CO Tuesday night and Wednesday with fairly widespread rain/snow
showers. Conversely, the GFS forms a cutoff low over central WY
midday Wednesday and settles south into CO/NM through Thursday.
This scenario would prove to be cold and wet for CWA. Not buying
the GFS solution and will lean closer to the ECMWF with showers
ending Wednesday night. Expect temperatures trending cooler than
normal Tuesday and Wednesday. A sprawling upper ridge amplifies
over the western CONUS Thursday and Friday, with temperatures
moderating to above normal and dry conditions resuming.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1138 PM MDT Fri Oct 14 2016

Southwest winds will remain breezy at RWL through around 10Z with
gusts to 20-30 kts. Winds will increase once again by late morning
across southeast WY with gusts to 20-30 kts. Mid to high level
clouds will pass over the area throughout the taf period.

&&

.FIRE WEATHER...
Issued at 601 PM MDT Fri Oct 14 2016

Critical fire weather conditions will ease somewhat this evening.
Windy conditions will prevail tonight over portions of Albany and
Carbon Counties, with humidities not expected to recover a whole lot
from today. Increasing moisture and cooler temps tomorrow, along with
weaker winds, should keep critical conditions at bay. However, should
still expect elevated fire concerns through Saturday afternoon. A
return of strong winds on Sunday could bring critical conditions
to the plains in the afternoon.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 7 AM MDT Saturday for WYZ110.

NE...None.
&&

UPDATE...TJT
SHORT TERM...RJM
LONG TERM...MAJ
AVIATION...ZF
FIRE WEATHER...RJM
Hazardous weather outlook, Oct 14, 4:12 PM MDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT FRI OCT 14 2016

WYZ101>119-152215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
412 PM MDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WINDS WILL CONTINUE OVER AREAS TO THE WEST OF THE LARAMIE
RANGE THROUGH THE EARLY EVENING...WITH STRONG WINDS LIKELY LAST
THROUGH TONIGHT NEAR ARLINGTON. GUSTS TO 60 MPH WILL BE POSSIBLE.

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY VALUES WILL RESULT
IN HIGH FIRE DANGER FOR MUCH OF SOUTHEAST WYOMING. RED FLAG
WARNINGS REMAIN IN EFFECT THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY PERIODS WILL OCCUR THROUGH EARLY NEXT WEEK. THE STRONGEST
WINDS WILL LIKELY BE SUNDAY AND MONDAY DURING THE DAYTIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-152215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
412 PM MDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY VALUES WILL RESULT
IN HIGH FIRE DANGER FOR MUCH OF THE NEBRASKA PANHANDLE. RED FLAG
WARNINGS REMAIN IN EFFECT THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 14, 11:08 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1108 PM MDT FRI OCT 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
10/14/2016  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SENSOR.

1225 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
10/14/2016  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SENSOR. SUSTAINED WIND 45 MPH.

0105 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
10/14/2016  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SENSOR.

0220 PM     HIGH SUST WINDS  10 SSW HANNA            41.73N 106.65W
10/14/2016  M40.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            DANA RIDGE WYDOT SITE ON I-80. SUSTAINED WINDS OF 40 MPH
            FOR ONE HOUR. GUSTS TO 56 MPH.

0251 PM     HIGH SUST WINDS  W I-80 EXIT 235         41.74N 106.84W
10/14/2016  M40.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WALCOTT JUNCTION WYDOT SITE ON I-80. GUSTS TO 52 MPH

0255 PM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
10/14/2016  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            I-80 MILE MARKER 249.

0405 PM     HIGH SUST WINDS  5 NW ARLINGTON          41.64N 106.29W
10/14/2016  M41.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE ON I-80. SUSTAINED 40 MPH OR
            GREATER FOR ONE HOUR. GUSTS 53 MPH.

0555 PM     NON-TSTM WND GST 6 WNW I-80 EXIT 255     41.74N 106.57W
10/14/2016  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            MILE MARKER 249 WYDOT SITE ON I-80. SUSTAINED AT 45 MPH.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:22 AM MDTFire Weather WatchCYS12 hr
Oct 15, 2:29 PM MDTFire Weather WatchCYS24 hr
Oct 15, 2:29 PM MDTRed Flag WarningCYS28 hr
Oct 15, 2:47 PM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte24 hr
Oct 15, 2:47 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte27 hr

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.